MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER54E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER54E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 702-04-54E
Medical Device Problem Codes Migration or Expulsion of Device (1395); Loss of Osseointegration (2408); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 10/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "patient with primary [left] tha on (b)(6) 2017.Underwent subsequent revision for mechanical complications.Lytic lesions behind acetabular component and stem subsidence were noted on radiographs before revision.All components revised".
 
Additional Manufacturer Narrative
Additional information: event description an event regarding lytic lesions behind acetabular component (patient factors) involving a trident shell was reported.A medical review confirm loosening of the shell.Method & results: -product evaluation and results: not performed as the device was not returned.-medical records received and evaluation: the medical review concluded the following: [.] conclusion of assessment a periprosthetic fracture occurred either during during primary arthroplasty due to mismatch between stem size and bone strength or early post implantation due to trauma or other overload condition by the patient.The pp-fracture caused stem subsidence with additionally secondary lack of bone ingrowth fixation of the cup shell with pain and dysfunction of the left hip arthroplasty requiring revision within 10-months of implantation.Availability of early post implantation x-rays might allow to differentiate between the two possible failure scenario¿s.Does the review identify any procedural related factors that contributed to the event? - mismatch between stem size and bone strength due to osteoporosis a likely contributing factor does the review identify any patient related factors that contributed to the event? - osteoporosis with reduced bone strength a likely contributing factor - a traumatic overload condition due to fall, stumbling or otherwise early post implantation may have represented the trigger for occurrence of the pp-fracture - the absence of early postoperative x-rays prevents to differentiate between the procedure-related or patient-related failure scenario although one of the two certainly applies.Does the review identify any device related factors that caused or contributed to the adverse event? - no device-related factors are associated with any of the implanted devices.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there were no other events for the lot provided.Conclusions: the medical review concluded the following: [.] a periprosthetic fracture occurred either during during primary arthroplasty due to mismatch between stem size and bone strength or early post implantation due to trauma or other overload condition by the patient.The pp-fracture caused stem subsidence with additionally secondary lack of bone ingrowth fixation of the cup shell with pain and dysfunction of the left hip arthroplasty requiring revision within 10-months of implantation.Availability of early post implantation x-rays might allow to differentiate between the two possible failure scenario¿s.[.] no further investigation for this event is possible at this time as no devices and insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As reported: "patient with primary [left] tha on (b)(6)2017.Underwent subsequent revision for mechanical complications.Lytic lesions behind acetabular component and stem subsidence were noted on radiographs before revision.All components revised".Update (b)(6)2018: medical review completed.The review confirmed loosening of the shell and a periprosthetic femoral fracture.The review stated: [.] the pp-fracture caused stem subsidence with additionally secondary lack of bone ingrowth fixation of the cup shell with pain and dysfunction of the left hip arthroplasty requiring revision within 10-months of implantation.[.].

Brand Name
TRIDENTII TRITANIUM CLUSTER54E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7420818
Report Number0002249697-2018-01078
Device Sequence Number554860
Product Code LPH
UDI-Device Identifier07613327344073
UDI-Public07613327344073
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number702-04-54E
Device Lot Number57844801
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient Weight81